Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Ever taken steroids?

Do they boost your immunity? Or kill it?

I have been sick with just about everything for over a month, so my Dr put me on a regimen of antibiotics and steroids. I got to reading the pamphlet that came with it, and it said it might cause my immune system to not catch up after the regimen, and infections could hide for up to a year??

So should I work on boosting my immunity? And how would I do so? What things should I be careful about?

Also, did steroids cause you to gain much weight? I soooo don't want to gain any more weight! lol

 
srhmldndo

Asked by srhmldndo at 10:28 AM on Aug. 28, 2009 in Just for Fun

Level 4 (32 Credits)
This question is closed.
Answers (4)
  • It depends on what you are taking and the duration. If it is a couple of weeks' supply, then you most likely will not gain 50 lbs and become immunocompromised. I think the pamphlet is to cover all worse case scenerios as a CYA thing. Just take them and get better. My daughter has been on many a dose of prednisone for her asthma without problems. She's usually only on a 10 day course though. And people get them injected for joint and back problems all the time without issue.
    Izsarejman

    Answer by Izsarejman at 10:43 AM on Aug. 28, 2009

  • I was given a shot of them once at the dr for a bad alergic reaction to sinus medications that made one side of my face swell. I just wanted benadryl and to save the dr fees, but my mom forced me to go to the er, so I dont know if it was the benadryl, the steroids, or a mix of both, but my swelling went down. And I didnt gain any weight, but I only got one shot so...

    But its really something you need to discuss more with your dr.
    cassie_kellison

    Answer by cassie_kellison at 10:52 AM on Aug. 28, 2009

  • I have to take them when I get poison ivy. I don't gain weight, but it is for a short period of time.
    urkiddingright

    Answer by urkiddingright at 11:11 AM on Aug. 28, 2009

  • I had to take them for my sinus surgery and then for an acute sinus infection. I hated how I felt but I could breathe! They made me very hungry but I just watched what I ate. For me the benefits outweighed the side effects. It didn't do anything else. If you're on antibiotics eat plenty of yogurt and maybe take vitamin C w/zinc to help boost your immune system. Hope you feel better soon!
    MrsLeftlane

    Answer by MrsLeftlane at 11:26 AM on Aug. 28, 2009

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN